Illinois, 2005

Damaging Winds in Illinois, June 13, 2005

June 13, 2005 · NWS LOT · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 13, 5:45 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 13, 5:45 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT MON JUN 13 2005

.DISCUSSION...
THE THUNDERSTORMS ARE STILL ISOLATED OVER NORTHEAST ILLINOIS. THERE
IS DRIER AIR ABOVE 850 MB. WE STILL ARE IN A MODERATE RISK OF SEVERE
WEATHER. THERE IS A 50 KNOT SPEED MAXIMUM MOVING INTO IOWA AND
MISSOURI. WE EXPECT SHOWERS AND THUNDERSTORMS LATER TONIGHT WELL
AFTER 6 PM CDT. THERE IS A LOT OF WARM AND MOIST AIR AT THE LOWER
LEVELS. THE SURFACE LOW MOVES INTO WISCONSIN AND FRONT PASSES
THROUGH NORTHEAST ILLINOIS AROUND BETWEEN 12 UTC AND 18 UTC FRIDAY.
WILL HAVE LIKELY POPS OVERNIGHT FOR ALL OF THE CWA. THE FORECAST
WIND BECOMES NORTHWEST WEDNESDAY AS THE UPPER AIR LOW MOVES OVER
WISCONSIN. HAVE ADJUSTED THE HIGH TEMPERATURES AND LOW TEMPERATURES
A LITTLE LOWER AND CLOSER TO MOS GUIDANCE FOR THURSDAY...FRIDAY AND
SATURDAY. WE USED THE NAM MODEL FOR THE NEXT 36 HOURS AND GFS FOR
UP TO DAY SEVEN.

WILL KEEP THE DRY FORECAST THROUGH SUNDAY. EXPECT A WARMING TREND
THIS WEEKEND. A 500 MB RIDGE WILL BUILD OVER THE GREAT PLAINS AND
EXTEND INTO THE NORTHWESTERN GREAT LAKES.

&&

.AVIATION...
FOR 100Z TAFS...MAIN CONCERN THIS CYCLE IS DEVELOPMENT OF
THUNDERSTORMS IN THE NEXT FEW HOURS. ON GOING SEVERE WEATHER VCNTY
PIA/SPI APPEARS ON PATH TO GRAZE SOUTHERN PORTION OF WARNING
FORECAST AREA BUT SHOULD NOT MAKE IT INTO NORTHEEAST ILLINOIS
TERMINALS BASED ON CURRENT PATH. LATE AFTERNOON SOUNDING FROM DVN
INDICATES STRONG CAP IN PLACE OVER THEIR AREA AND GIVEN SIMILARITY
IN AIRMASS AND LACK OF CLOUDS IN NORTHEAST ILLINOIS EXPECT THIS MAY
WELL BE TRUE ACROSS MUCH/MOST OF NORHTERN ILLINOIS. TAFS WENT OUT
JUST PRIOR TO LATEST WATCH ISSUANCE AND HUNG ONTO TO POSSIBILITY OF
TSTMS 02Z-04Z BUT GIVEN REVISED THINKING AND LATEST BOX PLACEMENT
THEAT MAY BE LESS THAN EARLIER CONSIDERED. SECOND CHANCE OF PRECIP
IN TAFS WOULD OCCUR WITH FROPA TUESDAY MORNING.

WINDS ONLY SLOWLY VEER FROM SOUTH THIS EVENING TO WEST/WEST
SOUTHWEST TUESDAY. SPEEDS TONIGHT AFTER SUNSET SHOULD STAY BELOW 10
KNOTS BUT INCREAST TUESDAY WITH SOME GUSTINESS.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 13, 3:00 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT MON JUN 13 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-141130-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT MON JUN 13 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MOST OF
CENTRAL AND NORTH CENTRAL ILLINOIS. THE REST OF THE NORTHEAST
ILLINOIS AND NORTHWEST INDIANA IS UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORM.

A LOW PRESSURE CENTER OVER NEBRASKA WILL MOVE TO CENTRAL WISCONSIN
BY TUESDAY AFTERNOON. WARM AND MOIST AIR OVER ILLINOIS WILL ENHANCE
INSTABILITY IN IOWA AND ILLINOIS THIS EVENING. AS THE LOW MOVES TO
WISCONSIN A COLD FRONT WILL APPROACH AND ENTER INTO ILLINOIS
OVERNIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND SOME OF
THE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER. THE THREAT WILL BE
DAMAGING WIND AND LARGE HAIL. AN ISOLATED TORNADO MAY OCCUR AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON WHEN THERE WILL
BE ENOUGH HEATING TO PRODUCE UNSTABLE CONDITIONS. AN UPPER AIR LOW
WILL BE OVER NORTHEAST ILLINOIS WITH COLD AIR ALOFT WHICH WILL ALSO
ENHANCE THE INSTABILITY DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL BE NEEDED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-141130-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT MON JUN 13 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE ONTO SOUTHERN LAKE
MICHIGAN TONIGHT.  SOME OF THESE STORMS MAY BE SEVERE TONIGHT WITH
WIND GUSTS IN EXCESS OF 50 KNOTS.  IF YOU ARE GOING OUT ON THE LAKE
TONIGHT YOU SHOULD MONITOR WEATHER CONDITIONS AND BE PREPARED TO
REACH SAFE HARBOR IF THREATENING WEATHER APPROACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY ESPECIALLY IN
THE AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

WHW

The radar

The Lincoln radar (KILX), 86 km away, was scanning. The volume nearest the first event began at 00:39 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ford

When
June 13, 6:40 PM CST
Where
Ford County, 2 mi SW of Gibson City
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.450, -88.400

Five utility poles were blown over along Route 54.

Thunderstorm Wind, Iroquois

When
June 13, 7:20 PM CST to 7:25 PM CST
Where
Iroquois County, Buckley
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.600, -88.033

One large tree was blown down at Buckley Lake and a tree fell on to a truck in Cissna Park. Tree limbs were also blown down across southwest Iroquois County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457408, 5457409.